| Model Number |
4MAXC |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/23/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m2 segment of the middle cerebral artery using a penumbra system 4max reperfusion catheter (4maxc) and a non-penumbra sheath.During the procedure, the physician advanced a 4maxc through the sheath into the target location.Next, the physician initiated manual aspiration using a 30cc syringe.Subsequently, the physician noticed that there was no fluid being aspirated into the syringe.Therefore, the physician decided to remove the 4maxc.Upon removal, it was noticed that the distal end of the 4maxc was ovalized.The procedure was completed using a non-penumbra stent retriever, a non-penumbra catheter and the same sheath.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned 4maxc confirmed that the catheter was ovalized.If the 4maxc peel-able sheath (supplied by penumbra) is not used during insertion of the device into a parent catheter and the device forcefully gripped or pinched, damage such as ovalization may occur.During the functional test, the 4maxc was advanced through a demonstration neuron max without an issue.The 4maxc was able to aspirate small amounts of water into a demonstration canister due to the distal shaft ovalization.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.